MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SPECIALTY TRIATHLON MIS FULLY CAPTURED 4-IN-1 BLOCK SET; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH SPECIALTY TRIATHLON MIS FULLY CAPTURED 4-IN-1 BLOCK SET; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number I-K2359CB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Primary procedure, right knee.It was reported that the weld broke on the posterior capture of the cutting block.The procedure was completed successfully with the device.All pieces were removed from the patient with no surgical delay.
 
Additional Manufacturer Narrative
Corrected data: device information updated.An event regarding crack/fracture involving a triathlon cutting block was reported.The event was confirmed through material analysis of the returned device.Method & results: product evaluation and results: visual inspection of the returned product indicated: multi directional scratches are visible on the product , these scratches are consistent with multiple uses.A fracture of the weld broke is visible on the posterior capture of the cutting block.The material analysis report revealed: one of the tabs fractured from the cutting block at both welds.The weld depth of the tab was measured and met the drawing requirement.Based on sem imaging, the tab fractured in overload.Eds showed the tab was consistent with 17-4 ph stainless steel alloy.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.-clinician review: not performed as no medical records were provided for review.-product history review: indicated the device was manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the material analysis report revealed: one of the tabs fractured from the cutting block at both welds.The weld depth of the tab was measured and met the drawing requirement.Based on sem imaging, the tab fractured in overload.Eds showed the tab was consistent with 17-4 ph stainless steel alloy.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
SPECIALTY TRIATHLON MIS FULLY CAPTURED 4-IN-1 BLOCK SET
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7718040
Report Number0002249697-2018-02291
Device Sequence Number11188319
Product Code MBH
UDI-Device Identifier07613327242171
UDI-Public07613327242171
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2011
Device Catalogue NumberI-K2359CB00
Device Lot NumberF3M6727
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2018
Initial Date Received by Manufacturer 06/27/2018
Supplement Date Received by Manufacturer08/15/2018
Initial Report FDA Received Date07/25/2018
Supplement Report FDA Received Date09/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR